Alert archive / Texas / Tornado Warnings in 2017

Tornado Warning 76, NWS Shreveport, LA

May 28, 20174 counties in Texas

NWS Shreveport, LA issued this tornado warning at May 28, 2017, 5:11 PM CDT for 4 counties in Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2017, 5:11 PM CDT (22:11 UTC)
Expired
May 28, 2017, 6:00 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 66 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 5:30 PM CDTTSTM WND DMG5 Nne Beckville, TXSEVERAL TREES DOWN NORTH OF BECKVILLE A FEW MILES SOUTH OF THE HARRISON COUNTY LINE.
May 28, 5:35 PM CDTTSTM WND DMG9 S Marshall, TXLARGE TREES DOWN NEAR THE GILL COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-304 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

284 
WFUS54 KSHV 282211
TORSHV
TXC183-203-365-401-282300-
/O.NEW.KSHV.TO.W.0076.170528T2211Z-170528T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
511 PM CDT SUN MAY 28 2017

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southwestern Harrison County in northeastern Texas...
  Northwestern Panola County in northeastern Texas...
  Northeastern Rusk County in northeastern Texas...
  Southeastern Gregg County in northeastern Texas...

* Until 600 PM CDT
    
* At 511 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Tatum, or 14 miles southeast of Longview, moving
  southeast at 55 mph.

  HAZARD...Tornado and quarter size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Tatum around 515 PM CDT. 
  Beckville around 525 PM CDT. 

Other locations impacted by this tornadic thunderstorm include Darco,
Chalk Hill and Easton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3236 9469 3249 9458 3239 9428 3218 9446
TIME...MOT...LOC 2211Z 305DEG 49KT 3238 9456 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 28, 4:12 PM CDT, 59 minutes earlier.

Area forecast discussion, May 28, 4:12 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
412 PM CDT Sun May 28 2017

.DISCUSSION...
The cold front, weak as it is, is nosing into Northeast Texas to
Mineola and Gilmer. Thunderstorms will lend a convective outflow
assist and help to foster a good push into much of the ArkLaTex.
The HRRR has been playing catch up all day and is not too far off
now, but really explodes with much more widespread activity into
the evening along and South of I-20.

The models nudge a weak surface high down to along I-30 and put
the shields up with an active week for many rain wise South of the
boundary, which is still much of our area. The cold front will
sort of run out of gas and remain parked in the ArkLaTex just
drifting back and forth in the light South wind and numerous
outflows to boost coverage for the next few days. Some maybe heavy
at times and all with dangerous lightning. If thunder roars, go
indoors. Good advice for the kiddo's going forward into the rest
of spring 2017. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  80  68  80 /  60  50  30  30
MLU  72  81  67  80 /  60  60  30  30
DEQ  61  86  62  85 /  20  10  10  20
TXK  66  82  64  82 /  30  20  10  20
ELD  66  78  66  81 /  50  40  20  30
TYR  66  79  66  82 /  50  40  20  30
GGG  68  80  66  81 /  50  40  20  30
LFK  71  81  68  82 /  80  60  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24
Hazardous weather outlook, May 28, 12:17 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1217 PM CDT Sun May 28 2017

LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-291730-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1217 PM CDT Sun May 28 2017

This Hazardous Weather Outlook is for much of Eastern Texas and
for all of Louisiana along and South of the I-20 corridor.

.DAY ONE...This Afternoon and Tonight...

Overnight thunderstorms have been ongoing into the afternoon along
I-20 from Shreveport to Ruston and Monroe. This will persist with
daytime heating while slowly moving Southeast. Some Hail has
occurred with these storms in particular and more is possible.
During the afternoon expect new thunderstorm development to be
likely in East Texas, and then overspreading much of the ArkLaTex
into the evening as the cold front and an upper low move over
head. Hail and damaging winds will be possible with more heating
and destabilization. If thunder roars, go indoors and clear the
lake if boating. Lightning is very dangerous, so be safe this
holiday weekend.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This is a weak cold front and will only hold the chance for more
thunderstorms to occur on Memorial day and into much of the new
work week along and South of I-20 where rain is much needed for
the year as a whole. Along with the blessing of rain will come the
threat for gusty winds as temperatures heat up. Also the threat
for dangerous lightning will remain for those out of doors.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed later today.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-
291730-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-
1217 PM CDT Sun May 28 2017

This Hazardous Weather Outlook is for Southern Arkansas,
Southeast Oklahoma and adjacent Northeast Texas along I-30.

.DAY ONE...This Afternoon and Tonight...

The cold front will ease across the I-30 corridor late today and
after a busy overnight, the chance for many more thunderstorms
has diminished. However, isolated strong thunderstorms may yet
accompany the front later today and early evening as an upper
disturbance moves over the area. Hail would be the primary threat
from anymore strong storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This cold front is fairly weak, but may have enough of an
influence to keep most of the new week's thunderstorm activity
more or less focused along the I-20 corridor into midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters should not be needed through
tonight.

24

In the hours before

Local storm report, May 28, 2:08 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HAIL             4 W RED CHUTE           32.58N 93.67W
05/28/2017  E1.00 INCH       BOSSIER            LA   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL IN THE
            TIBURON NEIGHBORHOOD VIA NWS SHREVEPORT
            FACEBOOK PAGE.

&&

20
Local storm report, May 28, 2:14 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
214 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     HAIL             4 N BOSSIER CITY        32.59N 93.70W
05/28/2017  E1.00 INCH       BOSSIER            LA   PUBLIC

            PUBLIC REPORTS HAIL IN THE LAKEWOOD
            NEIGHBORHOOD IN NORTH BOSSIER.

&&

20
Local storm report, May 28, 2:21 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     HAIL             RED CHUTE               32.58N 93.61W
05/28/2017  E0.88 INCH       BOSSIER            LA   PUBLIC

            PUBLIC REPORTS NICKEL SIZE HAIL IN DOGWOOD
            NEIGHBORHOOD VIA NWS SHREVEPORT FACEBOOK
            PAGE.

&&

20
Local storm report, May 28, 3:34 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     4 SW HOCHATOWN          34.16N 94.71W
05/28/2017                   MCCURTAIN          OK   PUBLIC

            LARGE TREE DOWN ON MARINA LANE NEAR BEAVERS
            BEND MARINA.

&&

20
Special weather statement, May 28, 3:35 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
335 PM CDT SUN MAY 28 2017

TXZ110-124-125-282115-
Upshur TX-Camp TX-Wood TX-
335 PM CDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...WESTERN UPSHUR AND
SOUTHWESTERN CAMP COUNTIES UNTIL 415 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Quitman, or 10 miles north of Mineola, moving east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mineola, Winnsboro, Quitman, Rosewood, Pleasant Grove, Hainesville,
Golden, Forest Hill, Alba, Yantis, Perryville, Grice and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9500 3259 9496 3266 9556 3272 9564
      3296 9566
TIME...MOT...LOC 2034Z 272DEG 49KT 3281 9554

Palmer
Special weather statement, May 28, 4:18 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT SUN MAY 28 2017

TXZ108-110>112-124>126-136>138-282200-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Cass TX-Camp TX-Marion TX-
Wood TX-Franklin TX-Morris TX-
418 PM CDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHWESTERN
CASS...WESTERN MARION...NORTHWESTERN HARRISON...SOUTHWESTERN
FRANKLIN...EASTERN WOOD...UPSHUR...SOUTHERN MORRIS...CAMP AND
NORTHWESTERN GREGG COUNTIES UNTIL 500 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Longview, Marshall, White Oak, Gladewater, Gilmer, Pittsburg,
Winnsboro, Leesburg, Jefferson, Linden, Hughes Springs, Lone Star,
Big Sandy, Hawkins, Ore City, Clarksville City, East Mountain,
Scroggins, Berea and Harleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3296 9532 3296 9531 3299 9531 3300 9485
      3298 9482 3300 9482 3301 9434 3253 9428
      3255 9539
TIME...MOT...LOC 2117Z 259DEG 34KT 3276 9490

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:39 AM CDTSpecial Weather StatementSHVBowie51 min
May 28, 2:05 AM CDTSevere Thunderstorm WarningSHVBowie40 min
May 28, 2:08 AM CDTSpecial Weather StatementSHVRed River37 min
May 28, 2:49 AM CDTSpecial Weather StatementSHVBowie, Red River41 min
May 28, 3:30 AM CDTSpecial Weather StatementSHVBowie, Franklin, Titus45 min
May 28, 4:54 AM CDTSpecial Weather StatementSHVCamp, Upshur, Wood36 min
May 28, 6:32 AM CDTSpecial Weather StatementSHVBowie, Franklin, Morris, Titus43 min
May 28, 7:19 AM CDTSpecial Weather StatementSHVCamp, Cass, Franklin, Morris, Titus, Upshur and 1 more41 min
May 28, 8:07 AM CDTSpecial Weather StatementSHVMarion38 min
May 28, 3:35 PM CDTSpecial Weather StatementSHVWood40 min
May 28, 4:18 PM CDTSpecial Weather StatementSHVCamp, Harrison, Marion, Upshur42 min
May 28, 4:47 PM CDTSevere Thunderstorm WarningSHVCherokee58 min
May 28, 4:50 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Smith, Upshur55 min
May 28, 4:53 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion67 min
May 28, 4:58 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk32 min
May 28, 5:15 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Nacogdoches, Panola, Rusk, Shelby45 min
May 28, 5:29 PM CDTSevere Thunderstorm WarningSHVHarrison31 min
May 28, 5:37 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk38 min
May 28, 5:41 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola64 min
May 28, 5:52 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby38 min
May 28, 5:54 PM CDTTornado WarningSHVPanola25 min
May 28, 6:22 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby53 min
May 28, 6:30 PM CDTTornado WarningSHVShelby26 min
May 28, 6:40 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby50 min
May 28, 6:48 PM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Rusk3 hr
May 28, 6:52 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk53 min

Nearby

Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.